# SDR 2010FA0000149

- Difficulty date: February 11, 2010
- Submitted: February 11, 2010
- Operation: General aviation
- Aircraft: N403ES
- Make and model: Cessna 182S
- Aircraft serial: 18280050
- Aircraft time: 424 hours
- System (JASC): 5320 · Fuselage Miscellaneous Structure
- Part: Support Bracket
- Part number: 07120591
- Condition: Cracked
- Location: Battery Shelf
- Part time: 424 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION BOTH AIRCRAFT BATTERY SHELF/TRAY LEFT & RIGHT SUPPORT BRACKETS P/N 0712059-1 FOUND CRACKED IN FWD & AFT ENDS (TOTAL OF 4 CRACKS).  EACH CRACK STARTED AT ENDS OF SUPPORTS IN 90 DEGREE BEND RADIUS AND PROPAGATED TOWARD THE CENTER OF EACH SUPPORT. CRACKS .25 TO .75 INCHS LONG.  THIS IS THE FOURTH 182S/T MODEL WE HAVE FOUND TO BE CRACKED IN THIS MANNER AND HAD TO INSTALL REPLACEMENT SUPPORTS.  ONE AIRCRAFT PREVIOUSLY REPAIRED HAS ALREADY CRACKED THE REPLACEMENT PARTS AND REQUIRED YET ANOTHER SET TO BE INSTALLED. THESE SUPPORT BRACKETS ARE NOT OF A THICK ENOUGH GAUGE SHEETMETAL TO WITHSTAND BOTH THE WEIGHT OF THE 24V BATTERY IT SUPPORTS AND NORMAL AIRFRAME VIBRATION. RECOMMEND CLOSE INSPECTION AT EVERY ANNUAL/100HR WITH SMALL MIRROR AS AREA IN QUESTION IS NOT READILY VISIABLE. RECOMMEND MANUFACTURER IMPROVE DESIGN WITH THICKER/HEAVIER SUPPORTS & OFFER IMPROVED DESIGN REPLACEMENT PARTS.
